[Abstract] [PDF] [HTML] [Linked
International Journal of Recent Trends in Science and Technology, ISSN 2277-2812 E-ISSN: 2249-8109
Volume 9, Issue 3, January 2014 pp 321-322
Anticoagulant Induced Pseudothrombocytopenia- An Incidental Finding
Deepti A. J.1, Erli Amel Ivan2
1Post Graduate, 2Associate Professor, Department of Pathology
Sri Manakula Vinayagar Medical College and Hospital, Kalitheerthalkuppam, Madagadipet, Puducherry, 605107 INDIA.
Academic Editor : Dr. Aher K.R.
Thrombocytopenia may be caused either by impaired platelet production or due to accelerated platelet destruction. In some cases, there is an erroneously low reading of platelet counts in the automated analyzers, without any clinical symptoms. In these situations, with an absence of a positive history, anticoagulant- induced pseudothrombocytopenia may be considered. This phenomenon, albeit rare, presents in both healthy individuals as well as patients with various diseases. It is important to be aware of the situation in order to prevent misdiagnosis, and unwarranted treatments and transfusions.